Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 44, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Dec 8, 2008, 3:33 PM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Dec 9, 2008, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 3:33 PM CST (21:33 UTC)
- In effect from
- Dec 9, 2008, 6:00 AM CST
- Expired
- Dec 9, 2008, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 082133 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 333 PM CST MON DEC 8 2008 ...STRONG NORTH WINDS TUESDAY... .STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT WHICH WILL MOVE SOUTH ACROSS OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT AND EARLY TUESDAY MORNING. OKZ006>008-011>013-015>020-022>031-035>042-044>046-050-TXZ085-086- 090-090545- /O.NEW.KOUN.WI.Y.0044.081209T1200Z-081210T0000Z/ /O.CON.KOUN.WI.Y.0043.000000T0000Z-081209T0000Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE- KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN- GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON- CARTER-LOVE-WILBARGER-WICHITA-CLAY- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...TALOGA...WEATHERFORD...CLINTON... WATONGA...KINGFISHER...GUTHRIE...STILLWATER...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY... SULPHUR...ADA...WALTERS...WAURIKA...ARDMORE...MARIETTA...VERNON... WICHITA FALLS...HENRIETTA 333 PM CST MON DEC 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY. OVER WEST- CENTRAL AND NORTHWEST OKLAHOMA...WE ARE EXPECTING THE WINDS TO DECREASE THROUGH THE AFTERNOON AHEAD OF A STRONG COLD FRONT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS OVER 4O MPH...ARE EXPECTED. WIND SPEEDS WILL DECREASE AROUND SUNSET. BY EARLY TUESDAY MORNING... STRONG NORTH WINDS WILL DEVELOP ACROSS OKLAHOMA AND NORTH TEXAS AS A STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA. SUSTAINED NORTH WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS MUCH OF THE AREA. GUSTS OF 40 MPH WILL BE COMMON ACROSS THE AREA WITH GUSTS OF 50 MPH POSSIBLE ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED ROADWAYS. USE EXTRA CAUTION IF TRAVELING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004-005-009-010-014-021-032>034-043-047-048-051-052-TXZ083-084- 087>089-090545- /O.NEW.KOUN.WI.Y.0044.081209T1200Z-081210T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HUGHES-HARMON- GREER-COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN-HARDEMAN-FOARD-KNOX- BAYLOR-ARCHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE...ELK CITY...SAYRE...HOLDENVILLE...HOLLIS...MANGUM... COALGATE...TISHOMINGO...ATOKA...MADILL...DURANT...QUANAH... CHILLICOTHE...CROWELL...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY 333 PM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. STRONG NORTH WINDS WILL DEVELOP ACROSS OKLAHOMA AND NORTH TEXAS AS A STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA TUESDAY MORNING. SUSTAINED NORTH WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS MUCH OF THE AREA. GUSTS OF 40 MPH WILL BE COMMON ACROSS THE AREA WITH GUSTS OF 50 MPH POSSIBLE ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 30
3 follow-up statements
000 WWUS74 KOUN 090036 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 636 PM CST MON DEC 8 2008 ...STRONG NORTH WINDS TUESDAY... .STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT WHICH WILL MOVE SOUTH ACROSS OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT AND EARLY TUESDAY MORNING. OKZ004>048-050>052-TXZ083>090-091045- /O.CON.KOUN.WI.Y.0044.081209T1200Z-081210T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 636 PM CST MON DEC 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... A STRONG COLD FRONT WILL MOVE THROUGH OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT AND TUESDAY MORNING. STRONG NORTH WINDS WILL DEVELOP ACROSS OKLAHOMA AND NORTH TEXAS BEHIND THE COLD BY BY EARLY TUESDAY MORNING. SUSTAINED NORTH WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS MUCH OF THE AREA WITH GUSTS OF 40 MPH BEING COMMON. STRONGER GUSTS OF 50 MPH WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED ROADWAYS. USE EXTRA CAUTION IF TRAVELING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 091021 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 421 AM CST TUE DEC 9 2008 ...STRONG NORTH WINDS TODAY... .STRONG NORTH WINDS CAN BE EXPECTED BEHIND A COLD FRONT WHICH WILL MOVE THROUGH SOUTHERN OKLAHOMA AND NORTH TEXAS TODAY. OKZ004>048-050>052-TXZ083>090-091830- /O.CON.KOUN.WI.Y.0044.081209T1200Z-081210T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 421 AM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... NORTH TO NORTHWEST WINDS AT 25 TO 35 MPH WILL BE COMMON BEHIND A COLD FRONT TODAY. SOME WIND GUSTS NEAR 40 MPH CAN ALSO BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED ROADWAYS. USE EXTRA CAUTION WHEN TRAVELING. $$
000 WWUS74 KOUN 091639 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1039 AM CST TUE DEC 9 2008 ...STRONG NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON... OKZ004>048-050>052-TXZ083>090-100000- /O.CON.KOUN.WI.Y.0044.000000T0000Z-081210T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE... WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA... MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1039 AM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... STRONG NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON IN THE WAKE OF A STRONG COLD FRONT. AVERAGE SUSTAINED WIND SPEEDS WILL BE 25 TO 30 MPH...WITH FREQUENT GUSTS OF 35 TO 45 MPH. A FEW LOCATIONS ACROSS WEST-CENTRAL AND SOUTHWEST OKLAHOMA MAY SEE WIND GUSTS APPROACHING 50 MPH THROUGH EARLY AFTERNOON. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. IN AREAS OF SNOW...THE WIND WILL CAUSE BLOWING AND DRIFTING SNOW...SIGNIFICANTLY REDUCING VISIBILITIES. CAUTION IS ADVISED IF TRAVELING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 8, 2:54 PM CST, 39 minutes earlier.
Area forecast discussion, Dec 8, 2:54 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CST MON DEC 8 2008
.DISCUSSION...
SEVERAL WAVES WITHIN DEVELOPING LONGER WAVE TROUGH WILL MOVE THROUGH
THE AREA TODAY THROUGH TOMORROW. FIRST WAVE IS ALREADY LIFTING NORTH
THROUGH THE SOUTHERN AND CENTRAL PLAINS... AND HAS SHUNTED SOME OF
THE BETTER MID-LEVEL MOISTURE EASTWARD. SECOND WAVE NOW MOVING INTO
FAR WEST TX WITH ASSOCIATED PACIFIC FRONT MOVING ACROSS WEST TEXAS.
AS THIS FRONT MOVES INTO MAIN BODY OF STATE LATER TODAY COULD SEE
SOME TSTM ACTIVITY DEVELOP... A FEW OF THESE MAY BECOME SEVERE...
MAINLY ACROSS SE QUARTER OF THE AREA THIS EVENING. STRONGER CANADIAN
FRONT WILL THEN MOVE INTO NW OK THIS EVENING AND ACROSS REMAINDER OF
STATE TUESDAY MORNING. MOST AREAS WILL SEE EARLY HIGHS WITH STEADY
OR FALLING TEMPS THROUGHOUT THE DAY ON TUESDAY. WILL ALSO SEE RAIN
CHANGE TO SNOW ACROSS NW OK LATE TONIGHT AND THEN THIS TRANSITION
LINE WILL MOVE SOUTHEAST TOWARD THE I-44 CORRIDOR BY AFTN. COULD SEE
SOME ACCUMULATIONS ACROSS NW PARTS OF THE STATE. HOWEVER THINK THE
MOST SIGNIFICANT IMPACT ALONG WITH THE TEMPS WILL BE THE WINDS...
WHICH WILL BE OUT OF THE NORTH AT 25 TO 35 MPH WITH SOME GUSTS
APPROACHING 50 MPH. WILL LIKELY GO AHEAD AND ISSUE WIND ADVISORY FOR
MUCH OF THE AREA THROUGH THE DAY TUESDAY.
PRECIP SHOULD END QUICKLY TUESDAY EVENING WITH MAIN TOPIC THEN BEING
COLD TEMPS THROUGH THE REMAINDER OF THE WEEK WITH A BETTER WARMING
TREND BY LATE IN THE WEEK AND OVER THE WEEKEND. BY THE SECOND HALF
OF THE WEEKEND INTO NEXT WEEK SOME SIGNIFICANT DIFFERENCES BETWEEN
GFS AND ECMWF. BOTH HAVE SOME COLD AIR BUILDING ACROSS CANADA WHICH
THEN SHIFTS SOUTH THROUGH THE CENTRAL PART OF THE COUNTRY...
MEANWHILE STORM SYSTEMS BEGIN TO DROP SOUTH ACROSS WESTERN PART OF
CONUS... PUTTING US IN SOUTHWEST FLOW ALOFT. THIS COULD LEAD TO SOME
UGLY CONDITIONS DEVELOPING WRT TO WINTRY PRECIP... I.E. ICE. JUST
BEYOND FORECAST PERIOD.
HOWEVER LATEST GFS SHIFT BULK OF COLD AIR INTO EASTERN PART OF
COUNTRY QUICKER AS ENERGY CONT TO DROP INTO WESTERN TROUGH. THIS
ALLOWS SFC TROUGH TO DEVELOP IN HIGH PLAINS WITH WARMING SOUTH WINDS
TO DEVELOP ACROSS PLAINS. LATEST RUN OF ECMWF HAS COME MUCH MORE IN
LINE WITH MORNING GFS FOR EARLY TO MIDDLE PART OF NEXT WEEK. NOT
THAT IT RAISES MY CONFIDENCE A WHOLE LOT... BUT WILL RAISE SOME
TEMPS IN THE SUNDAY INTO MONDAY TIMEFRAME. STILL APPEARS THAT FROM
MONDAY INTO TUESDAY COULD GET A BIT INTERESTING AS WE GET WAA OVER
THE TOP OF SHALLOW ARCTIC AIR.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 43 24 46 / 60 40 20 0
HOBART OK 42 43 21 44 / 40 40 10 0
WICHITA FALLS TX 48 49 27 50 / 40 30 10 0
GAGE OK 34 36 16 45 / 50 60 10 0
PONCA CITY OK 37 39 20 41 / 70 60 20 0
DURANT OK 58 58 29 47 / 80 30 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ006>008-
011>013-015>020-022>031-035>042-044>046-050.
WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR OKZ004>048-
050>052.
TX...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ085-086-090.
WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR TXZ083>090.
&&
11/30Hazardous weather outlook, Dec 8, 2:35 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CST MON DEC 8 2008
OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
235 PM CST MON DEC 8 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM CHANDLER AND
NORMAN OKLAHOMA...TO WICHITA FALLS TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
8 PM THROUGH 3 AM.
IMPACTS...
HAIL AROUND ONE-INCH IN DIAMETER AND WIND GUSTS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A STORM SYSTEM MOVING QUICKLY EASTWARD OVER SOUTHERN NEW MEXICO WILL
MOVE INTO WEST TEXAS THIS EVENING. THE INITIAL FORCING ASSOCIATED
WITH THIS SYSTEM HAS ALLOWED HIGH-BASED SHOWERS AND A FEW
THUNDERSTORMS TO FORM OVER WEST TEXAS THIS AFTERNOON. AS THIS
ACTIVITY MOVES EASTWARD...AND ENCOUNTERS DEEPER MOISTURE AND
ASSOCIATED INSTABILITY OVER OKLAHOMA AND NORTH TEXAS...THUNDERSTORMS
ARE EXPECTED TO BECOME MORE NUMEROUS AND GAIN ORGANIZATION. STRONG
SHEAR WILL COMBINE WITH WEAK INSTABILITY ACROSS THE SLIGHT RISK AREA
TO CREATE A CONCERN FOR SEVERE STORMS THIS EVENING AND OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DEC 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS WILL CONTINUE THROUGH LATE AFTERNOON WITH A FEW
WIND GUSTS AROUND 40 MPH. THE WIND WILL DECREASE SOMEWHAT THIS
EVENING BUT INCREASE AGAIN TOWARD MIDNIGHT AND OVERNIGHT AS A STRONG
COLD FRONT SURGES INTO THE AREA. AS THE FRONT PASSES...THE MODERATE
TO STRONG SOUTH WINDS WILL BE REPLACED BY STRONG NORTHERLY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
COLDER AIR WILL FILTER INTO OKLAHOMA AND WESTERN NORTH TEXAS TUESDAY
BRINGING MORE STABLE CONDITIONS NEAR THE SURFACE. DRY WEATHER IS
EXPECTED WEDNESDAY THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
RAIN WILL CHANGE TO...OR MIX WITH SNOW ACROSS NORTHERN...CENTRAL AND
WESTERN OKLAHOMA ON TUESDAY. SOME LIGHT ACCUMULATIONS OF SNOW WILL
BE POSSIBLE MAINLY ACROSS NORTHWEST OKLAHOMA. STRONG GUSTY NORTH
WINDS ARE EXPECTED TUESDAY WITH SOME GUSTS UP TO 50 MPH POSSIBLE.
THIS WILL CREATE LOW WIND CHILL VALUES AND REDUCED VISIBILITIES IN
AREAS OF SNOW AND BLOWING SNOW.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 10:20 AM CST | Wind Advisory | OUN | Alfalfa, Blaine, Caddo, Canadian, Carter, Cleveland and 28 more | 8 hr |
Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.